A study has found cardiovascular adverse effects in around a third of teenagers following Pfizer COVID vaccination, and heart inflammation in one in 43, raising fresh concerns about the risks of vaccination for young people.
The preprint study (not yet peer-reviewed) enrolled 314 Thai adolescents aged 13–18, of which 13 were lost to follow up, leaving 301 who were monitored following vaccination. It found cardiovascular effects in 29.24 percent of participants, including tachycardia, palpitation and, in one patient, myopericarditis. Two patients had suspected pericarditis and four patients had suspected subclinical myocarditis. The most common cardiovascular effects were tachycardia (7.64 percent), shortness of breath (6.64 percent), palpitation (4.32 percent), chest pain (4.32 percent) and hypertension (3.99 percent).
The researchers noted that the “clinical presentation of myopericarditis after vaccination was usually mild, with all cases fully recovering within 14 days.” However, they added that “although clinical symptoms spontaneously resolved rapidly in all patients, the potential for cardiac fibrosis vaccine-related myocarditis remains unknown.”
The mechanism is unknown, they write, but it “may be related to the mRNA sequence that encodes for the spike protein of SARS-CoV-2, or the immune response following vaccination.” Read more…